HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   High & Low Blood Pressure (https://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   fast pulse now slow after infection? (https://www.healthboards.com/boards/high-low-blood-pressure/56864-fast-pulse-now-slow-after-infection.html)

lisatee 10-17-2003 07:58 AM

fast pulse now slow after infection?
 
I'm very confused!!! I have always had a fast pulse, suffered with pvc's and palpitations for years, I've had panic attacks when my pulse races to 190 and I'm on lorazapam to ease those. I'm 44. My heart has always bothered me when I'm nervous, I'm on toprol which kept my resting pulse at about 76-80. Two weeks ago I had an infection in my elbow, bursitis possibly. Its was swelled, tender and infected. The first night of infection and pain my pulse was 140 all night. After starting the motrin my pulse went to normal. So it must have been the pain and fever. I also soaked my elbow in epsom salt (magnesium sulfate) for a couple of days which took the swelling and infection out pretty good. Now heres the question. My resting pulse is now 68, I have felt really calm since the infection. I called and spoke with a cardiologist and was told that 68 is a good thing and the last time I was in the Dr. office my pulse was 114. Although most of that is usually nerves since I have panic attacks. Any way, She said maybe because my pulse was so fast it could have changed my heartbeat. I'm so confused as to why all of a sudden I'm slow. It almost bothers me as much as when its fast, I also have more palps and pvc when its slower I notice. I was told to take my lorazapam its just my nerves. It may be a good thing but I was worried that the infection or fever has done something to my heart. I also hear alot about taking magnesium, is it crazy to think the soaking in epsom salt did anything. Has anyone else had anything like this?????

Sillyme03 10-17-2003 08:11 AM



How long have you been on the Toprol? It is supposed to lower your heart rate. There is not a huge difference between 68 and 76 so I don't think the infection could have done it. If your still worried, check it out with a second opinion Dr.

lisatee 10-17-2003 08:18 AM

I've been on toprol for almost a year. Thats why it feels so strange. My pulse will go down to 60 sometimes and feels faint. I guess I'm sensitive to it being slow too. My Dr. told me to take the lorazapam when I feel that way, but I feel so relaxed and slow it makes me nervous to take something that will slow me down more.

Sillyme03 10-17-2003 09:04 AM

I have been on Toprol for a year also. Late August I started developing problems with swallowing ( don't think that was Toprol related). Have had other tests and so far other than some acid reflux, everything came back normal so far.

I am tapering off Toprol to see if this is what is causing my problems like anxiety, jitter and possibly loss of appetite.

What I am trying to say is that even if you have been on for a year, your body could change or react differently. Have you lost weight? My problem started with eating problem and escalated with weight loss and some anxiety.

Sil

lisatee 10-17-2003 09:21 AM

I've gained 10 pounds since my problem began but have maintained 140 for the last 7 months. My first heart Dr. (he moved) told me that if my toprol ever backed up on me I could take it every other day. No one else has ever told me that. I only take 12 mg. one half of a pill. So I don't take much at all

lisatee 10-17-2003 09:24 AM

I can't believe I posted this in the high blood pressure message board. Guess I have other problems too.lol


All times are GMT -7. The time now is 10:25 AM.